Alert archive / Utah / Red Flag Warnings in 2009

Red Flag Warning 5, NWS Salt Lake City, UT

July 12, 2009

NWS Salt Lake City, UT issued this red flag warning at Jul 12, 2009, 2:43 PM MDT. It took effect at Jul 13, 2009, 12:00 PM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 12, 2009, 2:43 PM MDT (20:43 UTC)
In effect from
Jul 13, 2009, 12:00 PM MDT
Expired
Jul 13, 2009, 10:00 PM MDT
In force
10 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KSLC 122043
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
243 PM MDT SUN JUL 12 2009

UTZ440-441-131000-
/O.NEW.KSLC.FW.W.0005.090713T1800Z-090714T0400Z/
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
243 PM MDT SUN JUL 12 2009

...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT MONDAY FOR 
GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY ACROSS SOUTH 
CENTRAL UTAH. THIS WARNING INCLUDES FIRE WEATHER ZONES 440 AND 
441...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 10 PM MDT MONDAY
FOR GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY ACROSS
SOUTH CENTRAL UTAH. THIS WARNING INCLUDES FIRE WEATHER ZONES
440 AND 441.

SOUTHWESTERLY WINDS OF 15 TO 25 MPH WITH GUSTS IN EXCESS OF 30
MPH ARE EXPECTED TO DEVELOP ACROSS MUCH OF SOUTH CENTRAL UTAH
MONDAY AFTERNOON. THESE WINDS...WHEN COMBINED WITH VERY DRY
AIRMASS SETTLING ACROSS THE REGION...WILL RESULT IN CRITICAL FIRE
WEATHER CONDITIONS ACROSS SOUTH CENTRAL UTAH MONDAY AFTERNOON AND
EVENING. THESE WINDS ACROSS EXPECTED TO GRADUALLY DIMINISH AFTER
SUNSET MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

UTZ420-434-435-439-131000-
/O.EXT.KSLC.FW.W.0004.000000T0000Z-090714T0400Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
243 PM MDT SUN JUL 12 2009

...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM MDT MONDAY FOR 
GUSTY WINDS AND LOW RELATIVE HUMIDITY MUCH OF WESTERN UTAH. 
THIS WARNING INCLUDES FIRE WEATHER ZONES 420...434...439...AND 
435 BELOW 7000 FEET...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 10 PM MDT MONDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY ACROSS MUCH OF WESTERN UTAH.
THIS WARNING INCLUDES FIRE WEATHER ZONES 420...434...439...AND
435 BELOW 7000 FEET.

SOUTHWESTERLY WINDS OF 15 TO 25 MPH WITH GUSTS IN EXCESS OF
30 MPH WILL CONTINUE ACROSS MUCH OF WESTERN UTAH THIS AFTERNOON
AND EARLY EVENING. A LULL IN SEVERE FIRE CONDITIONS IS EXPECTED
TONIGHT AND MONDAY MORNING AS WINDS DECREASE WITH SUNSET AND
HUMIDITY LEVELS INCREASE. A COLD FRONT WILL DROP SOUTHEAST ACROSS
NORTHERN UTAH MONDAY AND INTO CENTRAL UTAH MONDAY EVENING. GUSTY
SOUTHWEST WINDS WHICH DEVELOP AHEAD OF THE FRONT MIDDAY MONDAY
WILL BECOME NORTHWESTERLY WITH TIME AS THE FRONT MOVES ACROSS THE
AREA. THESE WINDS...WHEN COMBINED WITH VERY DRY AIRMASS SETTLING
ACROSS THE REGION...WILL RESULT IN CRITICAL FIRE WEATHER
CONDITIONS ACROSS MUCH OF WESTERN UTAH AGAIN MONDAY AFTERNOON AND
EVENING. THESE WINDS ACROSS EXPECTED TO GRADUALLY DIMINISH AFTER
SUNSET MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
000 
WWUS85 KSLC 130939
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
339 AM MDT MON JUL 13 2009

UTZ420-434-435-439-131900-
/O.CON.KSLC.FW.W.0004.000000T0000Z-090714T0400Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
339 AM MDT MON JUL 13 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE 
WEATHER ZONES 420...434...435 AND 439...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING
FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE 
WEATHER ZONES 420...434...435 AND 439.

A DRY COLD FRONT ACROSS NORTHWEST DESERTS THIS MORNING WILL MOVE
SOUTHEAST ACROSS THE WEST CENTRAL VALLEYS THIS AFTERNOON. WEST TO
NORTHWEST WINDS BEHIND THIS FRONT ARE EXPECTED TO BE 15 TO 20 MPH
WITH LOCAL GUSTS OVER 30 MPH...ESPECIALLY IN THE DOWNSLOPE
PORTIONS OF WESTERN TOOELE AND BOX ELDER COUNTIES. WEST CENTRAL
UTAH SHOULD EXPERIENCE A DRAMATIC WIND SHIFT DURING THE MIDDAY
HOURS WITH THE PASSAGE OF THE COLD FRONT. ACROSS SOUTHWEST
UTAH...SOUTHWESTERLY WINDS OF 15 TO 25 MPH WITH GUSTS IN EXCESS OF
30 MPH WILL REDEVELOP LATE THIS MORNING AND CONTINUE THROUGH THIS
AFTERNOON. VERY LOW RELATIVE HUMIDITIES WILL COMBINE WITH THESE
GUSTY WINDS ACROSS THESE FIRE WESTERN ZONES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

UTZ440-441-131900-
/O.CON.KSLC.FW.W.0005.090713T1800Z-090714T0400Z/
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
339 AM MDT MON JUL 13 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM
MDT THIS EVENING FOR LOW RELATIVE HUMIDITIES AND GUSTY WINDS FOR 
FIRE WEATHER ZONES 440 AND 441...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM MDT
THIS EVENING FOR LOW RELATIVE HUMIDITIES AND GUSTY WINDS FOR FIRE
WEATHER ZONES 440 AND 441.

SOUTHWESTERLY WINDS OF 15 TO 25 MPH WITH GUSTS IN EXCESS OF
30 MPH ARE EXPECTED TO DEVELOP ACROSS MUCH OF SOUTH CENTRAL UTAH
THIS AFTERNOON. THESE WINDS...WHEN COMBINED WITH VERY LOW RELATIVE
HUMIDITIES...WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS85 KSLC 131830
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1230 PM MDT MON JUL 13 2009

UTZ420-434-435-439-140400-
/O.CON.KSLC.FW.W.0004.000000T0000Z-090714T0400Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
1230 PM MDT MON JUL 13 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE 
WEATHER ZONES 420...434...435 AND 439...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING
FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES
420...434...435 AND 439.

A DRY COLD FRONT WILL CONTINUE TO SAG SOUTH ACROSS THE WEST
CENTRAL VALLEYS THIS AFTERNOON AND EVENING...RESULTING IN A WIND
SHIFT FROM SOUTHWEST TO NORTHWEST. ON THE COOL SIDE OF THE
BOUNDARY ACROSS THE NORTHWEST DESERTS...NORTHWEST WINDS OF 15 TO
25 MPH WITH GUSTS TO 40 MPH WILL BE POSSIBLE. AHEAD OF THE FRONT
ACROSS SOUTHWEST UTAH...SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS IN
EXCESS OF 30 MPH WILL OCCUR. VERY LOW RELATIVE HUMIDITIES WILL
COMBINE WITH GUSTY WINDS ACROSS THESE FIRE WESTERN ZONES RESULTING
IN CRITICAL FIRE WEATHER CONDITIONS.

WINDS WILL GRADUALLY DIMINISH AFTER SUNSET...ALTHOUGH NORTHWEST
WINDS ACROSS THE NORTHWEST AND WEST DESERTS MAY REMAIN GUSTY
THROUGH THE LATE EVENING OR EARLY OVERNIGHT HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

UTZ440-441-140400-
/O.CON.KSLC.FW.W.0005.000000T0000Z-090714T0400Z/
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
1230 PM MDT MON JUL 13 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR LOW RELATIVE HUMIDITIES AND GUSTY WINDS FOR 
FIRE WEATHER ZONES 440 AND 441...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING
FOR LOW RELATIVE HUMIDITIES AND GUSTY WINDS FOR FIRE WEATHER
ZONES 440 AND 441.

SOUTHWESTERLY WINDS OF 15 TO 25 MPH WITH GUSTS IN EXCESS OF
30 MPH WILL CONTINUE TO DEVELOP ACROSS MUCH OF SOUTH CENTRAL UTAH
THIS AFTERNOON. THESE WINDS...WHEN COMBINED WITH VERY LOW RELATIVE
HUMIDITIES...WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jul 12, 12:39 PM MDT, 2 hours 4 minutes earlier.

Area forecast discussion, Jul 12, 12:39 PM MDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1239 PM MDT SUN JUL 12 2009

.SYNOPSIS...SOUTHERLY FLOW WILL INCREASE TODAY AHEAD OF AN
APPROACHING COLD FRONT. THE COLD FRONT WILL BRING A DRIER AIRMASS
BACK INTO THE AREA MONDAY. HIGH PRESSURE WILL BUILD OVER THE GREAT
BASIN THROUGH THE WEEK.

&&

.DISCUSSION...UPPER TROUGH ALONG THE NORTHWEST COAST IS FINALLY
SHOWING SIGNS OF PROGRESSING INLAND THIS MORNING PER LATEST
REGIONAL SATELLITE LOOPS. LEADING EDGE BAROCLINIC ZONE WITH
ASSOCIATED COLD FRONT IS WORKING THROUGH CENTRAL IDAHO AT THIS
TIME...WITH SCATTERED CONVECTION FIRING OVER THE CENTRAL IDAHO
MOUNTAINS. PRESSURE DROPS OVER FAR NORTHWESTERN UTAH HAVE BEEN
PREVALENT DURING THE OVERNIGHT HOURS BUT ARE SHOWING SIGNS OF
RELAXING AS THE SURFACE TROUGH WORKS INTO THE REGION. ISOLATED
SHOWERS EXIST ACROSS THE WEST DESERTS AND SOUTH CENTRAL
MOUNTAINS...BUT ANTICIPATE BULK OF THIS IS VIRGA FROM
OBSERVATIONAL ANALYSIS.

PWATS ACROSS THE REGION HAVE REMAINED ELEVATED OVERNIGHT WITH
ROUGHLY THREE QUARTERS OF AN INCH ACROSS THE NORTHWESTERN HALF OF
THE STATE...AND AROUND AN INCH OVER THE SOUTHEAST PER GOES
SOUNDER. ENCROACHMENT OF THE AFOREMENTIONED BAROCLINIC ZONE HAS
COOLED THE MID LEVELS 2 TO 3 DEGREES CELSIUS ACROSS THE NORTH PER
12Z KSLC RAOB...YIELDING A SLIGHTLY BETTER INSTABILITY PROFILE FOR
CONVECTIVE DEVELOPMENT ACROSS THE NORTH VERSUS 24 HOURS AGO.

NAM CONTINUES TO PLACE LOW LEVEL CONVERGENCE OVER THE FAR NORTHWEST
IN THE VICINITY OF THE RAFT RIVER RANGE. SPC ENSEMBLES ALSO
INDICATE THIS AREA HAS THE HIGHEST PROBABILITY OF LI/S LESS
THAN -2 AND EFFECTIVE SHEAR EXCEEDING 30 KNOTS THIS AFTERNOON AND
EVENING. HAVE BUMPED UP POPS ACROSS THIS REGION DUE TO THIS...AND
EXPECT A FEW STRONG TO LOW END SEVERE STORMS WILL DEVELOP LATER
TODAY NEAR THE ID/NV/UT TRIPLE POINT. ELSEWHERE...GOING POPS LOOK
GOOD TO COVER FOR ISOLATED VALLEY AND SCATTERED MOUNTAIN COVERAGE
THROUGHOUT DURING PEAK HEATING.

THE SURFACE GRADIENT ACROSS THE THE SOUTHWEST HAS TIGHTENED
CONSIDERABLY OVER THE LAST SEVERAL HOURS AND ANTICIPATE BREEZY
CONDITIONS ACROSS THE PRONE DESERT AREAS. HAVE UPPED WINDS ALONG
AND SOUTH OF US 6 AND WEST OF INTERSTATE 15 IN MILLARD AND IRON
COUNTIES TO REFLECT THIS. REFER TO FIRE WEATHER DISCUSSION FOR
FURTHER DETAIL.

NO OTHER UPDATES PLANNED AT THIS TIME. PREVIOUS DISCUSSION FOLLOWS...

THE COLD FRONT ASSOCIATED WITH THE UPPER LOW WILL BE WEAKENING AS
IT MOVES INTO UT MON BUT SHOULD STILL BE ACCOMPANIED BY SOME
CONVECTION. THE FRONT STALLS ACROSS CENTRAL UT MON NIGHT AND MAY
SERVE AS A FOCUS FOR ISOLATED WEAK CONVECTION THRU TUE. EXPECT
BREEZY WINDS BOTH NORTH AND SOUTH OF THE FRONT MON.

HEIGHTS RISE AND TEMPS WARM TO ABOVE NORMAL VALUES AFTER MID WEEK
WITH A GENERALLY DRY AIRMASS IN PLACE. MED RANGE MODELS CONTINUE
TO HINT AT A RETURN OF MOISTURE NEXT WEEKEND...BUT ARE NOT THAT
CONSISTENT ON TIMING AND DISTRIBUTION.

&&

.AVIATION...GUSTY SOUTH WINDS WILL CONTINUE AT KSLC THROUGH EARLY
AFTERNOON AT LEAST...WITH A 40 PERCENT CHANCE OF SOUTH WINDS
MEETING AIRPORT WEATHER WARNING CRITERIA IN THE 17Z-22Z TIMEFRAME.
ALSO...WILL BE FOCUSING ON THE POTENTIAL OF A NORTHWEST WIND SWITCH DUE
TO A DEVELOPING LAKE BREEZE AS HIGH TEMP FORECASTS OF MID 90S
TODAY MAY BE ENOUGH TO OVERCOME A STRENGTHENING SOUTHERLY
GRADIENT. CURRENT THINKING IS LEANING CLOSER TO LAKE BREEZE
OCCURRENCE BETWEEN 21-00Z BUT WILL MONITOR TRENDS AND ADDRESS THIS
IN THE 18Z TAF.

&&

.FIRE WEATHER...AFTER A NIGHT OF EFFICIENT MOISTURE
RECOVERY...INCREASING SOUTHWEST WINDS AHEAD OF THE NEXT FRONT WILL
PROVIDE SOME DRYING ACROSS SOUTHERN AND WESTERN UTAH THIS AFTERNOON.
WILL STILL BE ENOUGH MOISTURE AROUND FOR ISOLATED TO SCATTERED
THUNDERSTORM DEVELOPMENT...CAPABLE OF PRODUCING GUSTY AND ERRATIC
WINDS LOCALLY. LOWERING HUMIDITY TRENDS AND DEVELOPING WINDS AROUND
THE NOON HOUR SUGGEST THAT RED FLAG WARNING CONDITIONS WILL BE MET
ACROSS WESTERN AND SOUTHWEST UTAH THIS AFTERNOON AND EVENING.

NOT EXPECTING AS MUCH MOISTURE RECOVERY TONIGHT DUE TO THE DRYING
TREND. THE COLD FRONT WILL CROSS NORTHERN UTAH MONDAY...WITH
ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY EXPECTED ACROSS THE
UINTAS AND BOOK CLIFFS. WINDS TURN NORTHWEST WITH THE PASSAGE OF THE
FRONT...AS SOUTHWESTERLY FLOW INCREASES ACROSS SOUTHERN UTAH AHEAD
OF THE BOUNDARY. HUMIDITY LEVELS WILL BE LOW ENOUGH TO SUPPORT
WARNING CRITERIA ACROSS SOUTHERN AND WESTERN UTAH.

THE FRONT IS EXPECTED TO STALL ACROSS SOUTH CENTRAL UTAH
TUESDAY...DISSIPATING DURING THE MID WEEK. WINDS WILL DECREASE WITH
THE DRYING TREND EXPECTED TO CONTINUE.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING UNTIL 10 PM SUNDAY FOR
UTZ420-UTZ434-UTZ435-UTZ439.

WY...NONE.

&&

PUBLIC...MERRILL
FIRE WEATHER...ROGOWSKI
AVIATION...SCHOENING/MERRILL

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Jul 12, 12:21 PM MDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1221 PM MDT SUN JUL 12 2009

UTZ001>016-019>021-517-518-WYZ021-131200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
1221 PM MDT SUN JUL 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FOR WESTERN UTAH THROUGH 10 PM
TONIGHT DUE TO GUSTY SOUTH WINDS IN EXCESS OF 30 MPH AND RELATIVE
HUMIDITIES BELOW 15 PERCENT.

SUFFICIENT MOISTURE WILL REMAIN ACROSS THE OUTLOOK AREA TODAY
TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS. A FEW OF
THESE STORMS COULD PRODUCE LOCALLY DAMAGING WINDS...CLOUD TO
GROUND LIGHTNING...AND BRIEF MODERATE RAIN.

THE STRONGEST STORMS ARE EXPECTED TO DEVELOP OVER FAR NORTHERN
UTAH IN ADVANCE OF A COLD FRONT. IN ADDITION TO THE DAMAGING WIND
AND LIGHTNING THREAT FOUND ELSEWHERE ACROSS THE STATE...THESE
STORMS WILL HAVE THE POTENTIAL OF PRODUCING LARGE HAIL AS WELL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PASSAGE OF A COLD FRONT MONDAY WILL BRING LOCALLY STRONG WINDS
AND A DRIER AIRMASS. THE COMBINATION OF WIND AND DRIER AIR COULD
CREATE LOCAL HAZARDOUS FIRE WEATHER CONDITIONS ACROSS PORTIONS OF
SOUTHERN AND FAR NORTHWESTERN UTAH MONDAY AFTERNOON.

HIGH PRESSURE WILL BRING A WARMING TREND...LIGHTER WINDS AND
MOSTLY DRY CONDITIONS TUESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

In the hours before

Special weather statement, Jul 12, 2:22 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
222 PM MDT SUN JUL 12 2009

UTZ002-003-122100-
NORTHERN WASATCH FRONT UT-SALT LAKE AND TOOELE VALLEYS UT-
222 PM MDT SUN JUL 12 2009

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DAVIS AND NORTHERN SALT
LAKE COUNTIES UNTIL 300 PM MDT...

AT 221 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF
WOODS CROSS TO NORTH SALT LAKE TO SOUTH SALT LAKE...AND MOVING EAST
AT 20 MPH.

WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED WITH THESE STORMS...IN
ADDITION TO DANGEROUS CLOUD TO GROUND LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
   NORTH SALT LAKE AND  SOUTH SALT LAKE...
   WOODS CROSS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4101 11189 4082 11188 4071 11188 4069 11202
      4076 11205 4088 11216
TIME...MOT...LOC 2022Z 250DEG 15KT 4088 11205 4080 11192
          4072 11194

ROGOWSKI
Special weather statement, Jul 12, 2:28 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
228 PM MDT SUN JUL 12 2009

UTZ002-003-007-122115-
NORTHERN WASATCH FRONT UT-SALT LAKE AND TOOELE VALLEYS UT-WASATCH
MOUNTAINS I-80 NORTH UT-
228 PM MDT SUN JUL 12 2009

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIS AND NORTHERN
SALT LAKE COUNTIES UNTIL 315 PM MDT...

AT 227 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF
WOODS CROSS TO WOODS CROSS TO NORTH SALT LAKE TO SALT LAKE
CITY...MOVING EAST AT 20 MPH.

WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED WITH THESE STORMS. A WIND
GUST OF 51 MPH OCCURRED AT SALT LAKE INTERNATIONAL AIRPORT WITH
THESE STORMS. IF THREATENING WEATHER APPROACHES...MOVE INDOORS

* LOCATIONS IMPACTED INCLUDE...
   SALT LAKE CITY AND WOODS CROSS...
   BOUNTIFUL AND UNIVERSITY OF UTAH...
   CENTERVILLE...
   FARMINGTON...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4103 11184 4095 11181 4086 11177 4082 11180
      4071 11188 4074 11201 4076 11205 4092 11210
TIME...MOT...LOC 2027Z 250DEG 15KT 4088 11202 4086 11194
          4080 11190 4076 11191

ROGOWSKI
Special weather statement, Jul 12, 2:30 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
230 PM MDT SUN JUL 12 2009

UTZ002-003-007-122115-
NORTHERN WASATCH FRONT UT-SALT LAKE AND TOOELE VALLEYS UT-WASATCH
MOUNTAINS I-80 NORTH UT-
230 PM MDT SUN JUL 12 2009

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIS AND NORTHERN
SALT LAKE COUNTIES UNTIL 315 PM MDT...

AT 227 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF
WOODS CROSS TO WOODS CROSS TO NORTH SALT LAKE TO SALT LAKE
CITY...MOVING EAST AT 20 MPH.

WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED WITH THESE STORMS. A WIND
GUST OF 51 MPH OCCURRED AT SALT LAKE INTERNATIONAL AIRPORT WITH
THESE STORMS. IF THREATENING WEATHER APPROACHES...MOVE INDOORS

* LOCATIONS IMPACTED INCLUDE...
   SALT LAKE CITY AND WOODS CROSS...
   BOUNTIFUL AND UNIVERSITY OF UTAH...
   CENTERVILLE...
   FARMINGTON...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4103 11184 4095 11181 4086 11177 4082 11180
      4071 11188 4074 11201 4076 11205 4092 11210
TIME...MOT...LOC 2027Z 250DEG 15KT 4088 11202 4086 11194
          4080 11190 4076 11191

ROGOWSKI

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 12:19 PM MDTRed Flag WarningSLC34 hr
Jul 12, 2:08 PM MDTSevere Thunderstorm WarningSLCCarbon, Duchesne, Emery, Sanpete, Utah52 min
Jul 12, 2:22 PM MDTSpecial Weather StatementSLCSalt Lake38 min
Jul 12, 2:28 PM MDTSpecial Weather StatementSLCSalt Lake47 min
Jul 12, 2:30 PM MDTSpecial Weather StatementSLCSalt Lake45 min
Jul 12, 3:42 PM MDTSevere Thunderstorm WarningSLCDuchesne63 min

Nearby

Red Flag Warnings in Utah, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.